Alert archive / Wisconsin / Small Craft Advisories in 2019

Small Craft Advisory 21, NWS Green Bay, WI

March 23, 2019

NWS Green Bay, WI issued this small craft advisory at Mar 23, 2019, 9:06 PM CDT. It took effect at Mar 24, 2019, 11:15 AM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2019, 9:06 PM CDT (02:06 UTC)
In effect from
Mar 24, 2019, 11:15 AM CDT
Expired
Mar 25, 2019, 10:00 AM CDT
In force
23 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

080 
WHUS73 KGRB 240206
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
906 PM CDT Sat Mar 23 2019

LMZ541>543-241015-
/O.NEW.KGRB.SC.Y.0021.190324T2000Z-190325T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
906 PM CDT Sat Mar 23 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SUNDAY TO 7 AM CDT
MONDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 3 PM Sunday to 7 AM CDT
Monday. 

* WINDS...North increasing to 15 to 25 knots Sunday afternoon. 

* WAVES...Building to 4 to 6 feet Sunday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
7 follow-up statements
697 
WHUS73 KGRB 240833
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
333 AM CDT Sun Mar 24 2019

LMZ541>543-241645-
/O.CON.KGRB.SC.Y.0021.190324T2000Z-190325T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
333 AM CDT Sun Mar 24 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 7 AM CDT MONDAY...

* WINDS...Northeast increasing to 15 to 25 knots this afternoon,
  becoming north to 30 knots tonight.

* WAVES...Building to 4 to 7 feet this afternoon, building to 5 to
  8 feet tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Kurimski
637 
WHUS73 KGRB 241530
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1030 AM CDT Sun Mar 24 2019

LMZ541>543-242330-
/O.CON.KGRB.SC.Y.0021.190324T2000Z-190325T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1030 AM CDT Sun Mar 24 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 7 AM CDT MONDAY...

* WINDS...Northeast increasing to 15 to 25 knots this afternoon, 
  becoming north to 30 knots tonight. 

* WAVES...Building to 4 to 7 feet this afternoon, building to 5 
  to 8 feet tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
320 
WHUS73 KGRB 241615 AAA
MWWGRB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Green Bay WI
1115 AM CDT Sun Mar 24 2019

LMZ541>543-250015-
/O.EXT.KGRB.SC.Y.0021.190324T1615Z-190325T1500Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1115 AM CDT Sun Mar 24 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT MONDAY...

* WINDS...Northeast at 15 to 25 knots, becoming north to 30 knots
  tonight. 

* WAVES...Building to 5 to 8 feet by tonight.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
671 
WHUS73 KGRB 242007
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
307 PM CDT Sun Mar 24 2019

LMZ541>543-250415-
/O.CON.KGRB.SC.Y.0021.000000T0000Z-190325T1500Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
307 PM CDT Sun Mar 24 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
MONDAY...

* WINDS...Northeast at 15 to 25 knots. Gusts to 30 knots. 

* WAVES...Building to 5 to 8 this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
265 
WHUS73 KGRB 250226
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
926 PM CDT Sun Mar 24 2019

LMZ541>543-251030-
/O.CON.KGRB.SC.Y.0021.000000T0000Z-190325T1500Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
926 PM CDT Sun Mar 24 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
MONDAY...

* WINDS...Northeast at 15 to 25 knots. Gusts to 30 knots.

* WAVES...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
936 
WHUS73 KGRB 250830
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
330 AM CDT Mon Mar 25 2019

LMZ541>543-251500-
/O.CON.KGRB.SC.Y.0021.000000T0000Z-190325T1500Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
330 AM CDT Mon Mar 25 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WINDS...North at 10 to 15 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Kurimski
846 
WHUS73 KGRB 251458
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
958 AM CDT Mon Mar 25 2019

LMZ541>543-251600-
/O.EXP.KGRB.SC.Y.0021.000000T0000Z-190325T1500Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
958 AM CDT Mon Mar 25 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

Winds and waves have fallen below small craft advisory criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 6:44 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Mar 23, 6:44 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
644 PM CDT Sat Mar 23 2019

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Sunday
Issued at 249 PM CDT Sat Mar 23 2019

The main forecast focus to be on temperatures tonight and extent
of precipitation on Sunday as two weather system merge over the
Great Lakes.

The 19Z MSAS surface analysis showed an area of high pressure over
northern Indiana which engulfed the entire Great Lakes region with
clear skies and modest west-southwest winds. A weak area of low
pressure was situated over the central Plains with mid/high-level
clouds pulling north across the Midwest. Farther north, a cold
front was situated over central Ontario/southern Manitoba. Little
in the way of clouds were evident in the vicinity of the front.

Generally quiet weather conditions are expected across the region
tonight as these two systems bear down on the Great Lakes. The
weak surface low (and its associated mid-level shortwave trough)
over the central Plains will bring light rain toward southwest WI
by daybreak. The west-east orientated cold front is forecast to
drop south into northern WI by daybreak. Models suggest that any
precipitation would be post-frontal, thus no precipitation
expected in the north tonight. Do anticipate an increase in mid/
high clouds overnight, however the air mass is still very dry over
northeast WI, thus temperatures should quickly fall this evening
even before the clouds arrive. Look for min temperatures in the
lower to middle 20s north, upper 20s to lower 30s south.

The southern system is progged to track east across the Midwest/
Mid-MS Valley pm Sunday with the northern periphery of light rain
only reaching the southern third of WI. Meanwhile, the cold front
will continue pushing south and move through central/east-central
WI around mid-morning. Cannot rule out a small chance of
precipitation across northern WI from mid-morning to mid-
afternoon, but any precipitation would be very light since any
gulf moisture would be intercepted by the southern system.
Precipitation type to be the biggest forecast issue as strong CAA
behind the cold front would favor snow rather than rain. Problem
is that there is a lack of ice crystals aloft, which would favor
freezing drizzle. Have gone with a drizzle/freezing drizzle mix
for now depending on temperatures. Gusty northeast winds in the
wake of the cold front will likely lead to a minimal rise in
temperatures, especially across the north. Look for readings to
only reach the middle to upper 30s far north-central WI, but lower
50s over parts of central WI.

.LONG TERM...Sunday Night Through Saturday
Issued at 249 PM CDT Sat Mar 23 2019

Northwest upper flow should keep dry weather across the region
through at least Wednesday. This will allow for slow melting of
snow with mild days and below freezing nights.

Jet energy out ahead of western United States upper trough will
bring the chance of showers Wednesday night through Thursday.
Model differences increase after that with differing ideas of
phasing of northern and southern stream shortwaves. This results
in significant differences in the timing and amount of precipitation,
as well as precipitation type.

It is not out of the question that there will be significant snow
somewhere in the forecast area by the end of the week, as well as
possible flood problems with rivers already at bankfull in many areas.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 631 PM CDT Sat Mar 23 2019

VFR conditions are expected through tonight, with just an increase
in high clouds overnight. Low pressure over the Central Plains
will track south of the region later tonight into Sunday, with
the leading edge of light rain only reaching southern WI. A
Canadian cold front will sweep south through the region late
tonight and Sunday morning, causing a wind shift to the
northeast, and bringing blustery conditions to the Fox Valley and
lakeshore areas by afternoon. MVFR ceilings are expected to
develop a few hours after the frontal passage. Spotty very light
drizzle or freezing drizzle is possible over north central and far
northeast WI from mid-morning through early afternoon, but the
chance is too low to mention at the RHI TAF site at this time.
Clearing will progress south across the region during the late
afternoon and evening.
&&

.HYDROLOGY...
Issued at 249 PM CDT Sat Mar 23 2019

Favorable conditions for a slow snowmelt across the north will
continue into early next week. A system is expected to affect the
area during the latter part of next week, however the medium
range models continue to exhibit considerable day to day changes
in the forecast track and intensity of the system. Therefore,
confidence remains low on where the axis of potentially heavy rain
or snow would fall. People living near rivers, streams and creeks
should continue to watch for updates on this system in the coming
days.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kallas
LONG TERM......RDM
AVIATION.......Kieckbusch
HYDROLOGY......Kallas
Hazardous weather outlook, Mar 23, 2:35 PM CDT, 6 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
235 PM CDT Sat Mar 23 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
235 PM CDT Sat Mar 23 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Minor flooding will continue over parts of central, east-central
and far northeast Wisconsin. Rivers and streams are forecast to
remain at high levels from snow melt. Ice jam flooding is also
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

River levels will likely remain high next week across central and
east-central Wisconsin. River levels across the north are expected
to gradually rise due to a gradual melting of the deep snow cover.
Ice jams are also possible.

.SPOTTER INFORMATION STATEMENT...

Please forward any information on flooding to the National Weather
Service.

LMZ521-522-541>543-241945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
235 PM CDT Sat Mar 23 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

The probability for widespread hazardous weather is low.

AK/RDM

Nearby

Small Craft Advisories in Wisconsin, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.